Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

$ \lambda $ connectivity and mappings onto a chainable indecomposable continuum


Author: Charles L. Hagopian
Journal: Proc. Amer. Math. Soc. 45 (1974), 132-136
MSC: Primary 54F20
DOI: https://doi.org/10.1090/S0002-9939-1974-0341434-8
MathSciNet review: 0341434
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A continuum (i.e., a compact connected nondegenerate metric space) $ M$ is said to be $ \lambda $ connected if any two of its points can be joined by a hereditarily decomposable continuum in $ M$. Here we prove that a plane continuum is $ \lambda $ connected if and only if it cannot be mapped continuously onto Knaster's chainable indecomposable continuum with one endpoint. Recent results involving aposyndesis and decompositions to a simple closed curve are extended to $ \lambda $ connected continua.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20

Retrieve articles in all journals with MSC: 54F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0341434-8
Keywords: Hereditarily decomposable continua, $ \lambda $ connected continua, Jones' function $ K$, arcwise connectivity, aposyndesis, decompositions to a simple closed curve, mappings onto an indecomposable continuum
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society